Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 41, NWS Wilmington, NC

September 29, 2017

NWS Wilmington, NC issued this small craft advisory at Sep 29, 2017, 3:28 AM EDT. It took effect at Sep 30, 2017, 12:00 PM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 29, 2017, 3:28 AM EDT (07:28 UTC)
In effect from
Sep 30, 2017, 12:00 PM EDT
Expired
Oct 4, 2017, 12:00 AM EDT
In force
4 days
Issued by
NWS Wilmington, NC

The text

As transmitted.

346 
WHUS72 KILM 290728
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
328 AM EDT FRI SEP 29 2017

AMZ250-252-254-256-292000-
/O.NEW.KILM.SC.Y.0041.170930T1600Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
328 AM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM EDT
MONDAY.

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
14 follow-up statements
428 
WHUS72 KILM 291857
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
257 PM EDT FRI SEP 29 2017

AMZ250-252-254-256-300400-
/O.CON.KILM.SC.Y.0041.170930T1600Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
257 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
6 AM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
485 
WHUS72 KILM 300126
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
926 PM EDT FRI SEP 29 2017

AMZ250-252-254-256-301100-
/O.CON.KILM.SC.Y.0041.170930T1600Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
926 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
6 AM EDT MONDAY...

* WINDS...PEAKING FROM THE NORTHEAST AT 15 TO 25 KT WITH GUSTS TO
  30 KT.

* SEAS...PEAKING IN THE 4 TO 7 FOOT RANGE. HIGHEST OUTER WATERS
  OFF CAPE FEAR AND ROMAIN RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
375 
WHUS72 KILM 300721
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
321 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT MONDAY...

AMZ250-252-254-256-301930-
/O.CON.KILM.SC.Y.0041.170930T1600Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
321 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
021 
WHUS72 KILM 301426
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1026 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT MONDAY...

AMZ250-252-254-256-010000-
/O.CON.KILM.SC.Y.0041.170930T1600Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1026 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
692 
WHUS72 KILM 010222
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1022 PM EDT SAT SEP 30 2017

AMZ250-252-254-256-011300-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171002T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1022 PM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH OCCASIONAL GUSTS OF 30 KT OR
  HIGHER.

* SEAS...4 TO 7 FEET...EXCEPT UP TO 8 FEET ACROSS THE OUTER 
  WATERS OFF CAPE FEAR AND ROMAIN RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
401 
WHUS72 KILM 010703
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
303 AM EDT SUN OCT 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

AMZ250-252-254-256-020000-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-171003T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
303 AM EDT SUN OCT 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
340 
WHUS72 KILM 011929
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT SUN OCT 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

AMZ250-252-254-256-020330-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171003T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
329 PM EDT SUN OCT 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
012 
WHUS72 KILM 020442
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 AM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

AMZ250-252-254-256-021245-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171003T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1242 AM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

5
066 
WHUS72 KILM 020709
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
309 AM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

AMZ250-252-254-256-030000-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171003T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
309 AM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
890 
WHUS72 KILM 021913
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT MON OCT 2 2017

AMZ250-252-254-256-030315-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-171004T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
313 PM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
NIGHT...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
442 
WHUS72 KILM 030308
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1108 PM EDT MON OCT 2 2017

AMZ250-252-254-256-031400-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171004T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1108 PM EDT MON OCT 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY NIGHT...

* WINDS...WILL PEAK FROM THE NORTHEAST AT 15 TO 25 KT.

* SEAS...WILL PEAK BETWEEN 3 AND 6 FEET WITH A FEW 7 FOOTERS
  POSSIBLE ACROSS THE OUTER WATERS OFF CAPE FEAR AND ROMAIN
  RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
053 
WHUS72 KILM 030754
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
354 AM EDT TUE OCT 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

AMZ250-252-254-256-040000-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171004T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
354 AM EDT TUE OCT 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
651 
WHUS72 KILM 031932
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT TUE OCT 3 2017

AMZ250-252-254-256-040400-
/O.CON.KILM.SC.Y.0041.000000T0000Z-171004T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
332 PM EDT TUE OCT 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
872 
WHUS72 KILM 040353
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1153 PM EDT TUE OCT 3 2017

AMZ250-252-254-256-040500-
/O.EXP.KILM.SC.Y.0041.000000T0000Z-171004T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1153 PM EDT TUE OCT 3 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

WINDS AND SEAS HAVE DECREASED BELOW ADVISORY CRITERIA. FOR THE
REMAINDER OF THE OVERNIGHT PERIOD, EXPECT NE WINDS OF 15 TO 20 KTS
WITH 3 TO 5 FT SEAS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 3:23 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 29, 3:23 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
323 AM EDT Fri Sep 29 2017

.SYNOPSIS...
A cold front will bring cooler temperatures today and increasing
northeast winds. Patchy light rain will follow the front later
today and tonight, before clearing off the coast on Saturday.
Temperatures more in line with early October will prevail much
of the upcoming week, as Canadian high pressure holds north of
the Carolinas.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 323 AM Friday...Complex setup across the eastern CONUS
will create a partly to mostly cloudy day locally, along with
periods of showers and cool temperatures.

Cold front stalled in the vicinity will waver nearby today as
weak  waves of low pressure develop along it. To the south, an
area of disturbed weather in the NW Caribbean will try to
organize into a low pressure area as it moves slowly north off
the coast of FL. Aloft, a potent shortwave will dig into New
England leaving the RFQ of a 100kt 300mb jet across the eastern
Carolinas. The presence of the front along the coast will be
crucial to precip location today, as easterly flow around the
developing wave near FL will isentropically lift atop this
boundary, with lift being then aided by the diffluence within
the upper level jet. Forecast soundings suggest that saturation
will be shallow today, so precip will be light, and may even be
drizzle at times, but the eastern half of the CWA should see
periods of showers today producing QPF of 0.1 to 0.2 inches,
highest across the Grand Strand. Inland, isentropic lift weakens
dramatically and the i-95 corridor may escape today mostly dry,
despite ample cloudiness. The combination of NE winds and
clouds/showers will keep temps about 10-15 degrees cooler than
Thursday, reaching only into the upper 70s far northern zones,
to mid 80s well south.

The surface boundary will finally push south tonight in response to
the 850mb-700mb front digging into the area beneath the eastward
moving upper shortwave. This will cause cooler and drier air to
advect into the region, likely shutting off the precip leading into
Saturday morning, and producing mins falling into the low 60s well
NW, to the upper 60s SC coast.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 323 AM Friday...Fall-like weekend forthcoming across the
region as a Canadian high presses SE-S into SE NC and NE SC,
Saturday and Sunday respectively. If the offing are maximum
temperatures holding below 80 degrees in most localities and
minimums dipping into the 50s Sunday morning! Although early
Saturday will initiate a bit on the grey side, this will not
represent the 'flavor of the weekend', as both middle and low
level drying commence after midday Saturday. This sky clearing
trend into Saturday night will assist in coolish low temps early
on Sunday. Near the coast this may not be quite the case given
warm SSTs in NE flow, and a sizable minimum temp gradient is
likely across the eastern zones each of the morns. Slight
veering of boundary layer winds Sunday more directly onshore
will probably propel a layer of strato-cumulus inland, but
shallow enough that breaks in the clouds will be seen in the
day. The only mentionable pop values this period are early
Saturday near the coast, before rolling offshore.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 3 PM Thursday...Medium range guidance is still in good
agreement on a mostly dry and overall warm extended period. Mid
level ridging will initially move across the upper Great Lakes
Region then translate south over the Tennessee and Mississippi
Valley. This will keep surface high pressure aligned mostly
northeast to southwest with the axis moving to the southwest by
the middle of next week. Will continue to keep the slight to low
chance of showers aligned near the coast due to the possibility
of a coastal trough or two development. Overall temperature
guidance has changed little with near or slightly below average
readings early with a slow modification to just over climatology
be the end of the period.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...A variety of boundaries across the area early this
morning is producing vastly different conditions at the terminals. A
more uniform environment is expected to develop overnight as a NE
surge drops across the Carolinas. Ahead of this feature, some
periodic IFR fog is expected at the Myrtles, but as the NE winds
develop any fog will erode, giving way to low-VFR stratocu behind
the wind shift. Winds will increase from the NE before dawn to
around 10 kts, with brief gusts to 15-20 kts possible at the leading
edge of the surge. Any gusts will be handled with AMD's as needed.

After daybreak NE winds will persist and some showers are possible,
especially along the coast as moisture advects inland from the ocean
atop tonights front. This rain should be light and not create any
restrictions. A secondary surge from the NE is expected late in this
valid period, producing renewed gusty winds and a better potential
for MVFR cigs.

Extended Outlook...MVFR/IFR cigs possible Friday night through
early Saturday, and VSBY 3SM at times during this period.
VFR developing Saturday morning. MVFR cigs possible Sunday as
stronger onshore flow forms in response to low off FL. VFR
Monday and Tuesday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 323 AM Friday...Cold front will waver in the vicinity
today before shifting southward tonight. A surge of NE winds
will envelop the waters during the next few hours from NE to SW,
with NE winds of 10-15 kts persisting thereafter through the
near term. Very late tonight and into Saturday a secondary push
of NE winds will drive wind speeds even higher. A variety of
long- period swell will continue in the sea spectrum today and
tonight, most of these are from the S/SE, so as a NE wind wave
begins to amplify, especially tonight, the sea state will become
more confused with seas building from 2-3 ft to 3-4 ft late.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 323 AM Friday...Deteriorating marine condition appear in
the wind, as a large and seasonably strong Canadian high pushes
its leading edge across our local 0-20 NM waters. Additionally,
it looks as if pressure falls are in the cards off the north Fl
and the SE GA coast late Saturday, which will sustain a tight
pressure gradient this weekend, spelling stout winds, and gusty
conditions at times. As result a SCA has been hoisted beginning
midday Saturday to run through the weekend. Generally we'll see
4-7 foot seas late Saturday through Sunday in 6-7 second wave
intervals develop, and the accompanying chop, so dangerous seas
will form due to both steepness, the confusion of multiple wave
trains interacting. No TSTMS expected this weekend but some
rain at sea may be ongoing early Saturday before moving
offshore.

LONG TERM /MONDAY THROUGH TUESDAY/...
As of 3 PM Thursday...Its northeast winds all of the time for
the coastal waters extended period. High pressure, centered over
New York and Pennsylvania will keep a northeast flow in place
throughout the period. Wind speeds will generally be in a range
of 15-20 knots. Significant seas will generally be in small
craft criteria range maybe dipping just below by the end of the
period.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from noon Saturday to 6 AM EDT
Monday for AMZ250-252-254-256.

&&

SYNOPSIS...8
NEAR TERM...JDW
SHORT TERM...MJC
LONG TERM...SHK
AVIATION...JDW
Hazardous weather outlook, Sep 29, 3:28 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
328 AM EDT Fri Sep 29 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-300730-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
328 AM EDT Fri Sep 29 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-300730-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
328 AM EDT Fri Sep 29 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-300730-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
328 AM EDT Fri Sep 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM EDT
MONDAY...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions possible into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

17

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:10 PM EDTBeach Hazards StatementILMGeorgetown, Horry53 hr

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.